Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 111, NWS Hastings, NE

May 3, 2012Franklin County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 3, 2012, 5:12 PM CDT for Franklin County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 5:12 PM CDT (22:12 UTC)
Expired
May 3, 2012, 5:39 PM CDT
In force
27 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

County Franklin County, NE

The radar

The Grand Island radar (KUEX), 60 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 5:22 PM CDTHAIL 1.5Naponee, NEQUARTER TO PING PONG BALL SIZE HAIL ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS53 KGID 032212
SVRGID
NEC061-032300-
/O.NEW.KGID.SV.W.0111.120503T2212Z-120503T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 600 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NAPONEE...OR 26 MILES NORTH OF
  PHILLIPSBURG...AND MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NAPONEE AND BLOOMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4017 9908 4011 9896 4000 9906 4000 9918
      4015 9918
TIME...MOT...LOC 2212Z 310DEG 6KT 4010 9916
WIND...HAIL <50MPH 1.75IN

$$
3 follow-up statements
223 
WWUS53 KGID 032222
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
522 PM CDT THU MAY 3 2012

NEC061-032300-
/O.CON.KGID.SV.W.0111.000000T0000Z-120503T2300Z/
FRANKLIN NE-
522 PM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FRANKLIN COUNTY UNTIL 600 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR NAPONEE...OR 25 MILES NORTHEAST OF
PHILLIPSBURG...MOVING SOUTHEAST AT 5 MPH.

IN ADDITION...AT 522 PM CDT QUARTER TO PING PONG BALL SIZE HAIL WAS 
REPORTED IN NAPONEE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4017 9908 4011 9896 4000 9906 4000 9918
      4015 9918
TIME...MOT...LOC 2222Z 310DEG 6KT 4008 9913
WIND...HAIL <50MPH 1.75IN

$$
778 
WWUS53 KGID 032232
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
532 PM CDT THU MAY 3 2012

NEC061-032300-
/O.CON.KGID.SV.W.0111.000000T0000Z-120503T2300Z/
FRANKLIN NE-
532 PM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FRANKLIN COUNTY UNTIL 600 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BLOOMINGTON...OR 26 MILES NORTHEAST OF
PHILLIPSBURG...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN FRANKLIN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4015 9904 4011 9896 4000 9906 4000 9918
      4007 9918
TIME...MOT...LOC 2233Z 310DEG 6KT 4006 9905
WIND...HAIL <50MPH 1.00IN

$$
612 
WWUS53 KGID 032239
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
539 PM CDT THU MAY 3 2012

NEC061-032250-
/O.CAN.KGID.SV.W.0111.000000T0000Z-120503T2300Z/
FRANKLIN NE-
539 PM CDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4015 9904 4011 9896 4000 9906 4000 9918
      4007 9918
TIME...MOT...LOC 2240Z 310DEG 6KT 4005 9904

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:32 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 3, 3:32 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
332 PM CDT THU MAY 3 2012

.SHORT TERM...THROUGH 00Z SATURDAY. MORNING UPPER AIR ANALYSIS INDICATES
QUASI-ZONAL FLOW PERSISTING ACROSS MUCH OF THE CENTRAL CONUS...WITH A
MID LEVEL SHORTWAVE TROUGH OVER THE NORTHWESTERN CONUS. MID AND
UPPER LEVEL JET ENERGY REMAINS RELEGATED TO THE NORTHWEST OF OUR CWA
FOR THE MOST PART. WATER VAPOR IMAGERY SHOWS INCREASED VALUES OF MID
LEVEL MOISTURE MOVING INTO THE WESTERN CONUS FROM THE PACIFIC...WITH
SOME OF THIS MOISTURE ALSO WORKING INTO THE CENTRAL PLAINS. VISIBLE
SATELLITE IMAGERY SHOWS A DECAYING STRATUS DECK OVER THE
SOUTHEASTERN HALF OF OUR CWA...WITH AN EXPANSIVE CU FIELD OVERTAKING
THIS SAME AREA. AT THE SURFACE AN AREA OF LOW PRESSURE REMAINS
SITUATED OVER CENTRAL KANSAS...WITH A TROUGH AXIS EXTENDING
NORTH/NORTHEAST FROM THE LOW INTO PORTIONS OF NORTH CENTRAL KANSAS
AND SOUTH CENTRAL NEBRASKA. LOCATIONS NEAR AND EAST/SOUTHEAST OF THIS
SURFACE TROUGH ARE OBSERVING SURFACE DEW POINTS IN THE MID TO UPPER
60S...WITH DEW POINTS GENERALLY IN THE 50S THROUGH LOCATIONS FARTHER
WEST/NORTHWEST. IN ADDITION TO THE SURFACE TROUGH...THE STRATUS DECK
FROM EARLIER TODAY HAS ALSO CREATED A DIFFERENTIAL HEATING BOUNDARY
FROM JUST EAST OF KHDE...TO NEAR KHSI AND KAUH.

THE OVERALL SYNOPTIC SETUP ACROSS OUR CWA IS VERY SIMILAR TO
YESTERDAYS SETUP...WITH THE ONLY REAL DIFFERENCE BETWEEN THE TWO
DAYS BEING AFTERNOON SURFACE TEMPERATURES. STRATUS ACROSS MUCH OF
THE CWA REALLY BUT A HOLD ON TEMPERATURES ACROSS THE SOUTHEASTERN
ONE-HALF OF THE CWA...WITH TEMPERATURES AS OF 19Z JUST NOW
STRUGGLING INTO THE LOWER 70S THROUGH SOME LOCATION.  LOCATIONS
FARTHER NORTHWEST HOWEVER CLIMBED AS EXPECTED WITH TEMPERATURES NOW IN
THE LOW 80S. ALL THAT BEING SAID...WITH THE STRATUS DECK
DETERIORATING THERE STILL REMAINS SEVERAL HOURS FOR POTENTIAL
DIABATIC HEATING WHICH COULD RESULT IN AFTERNOON HIGHS IN THE 80S
FOR MOST ALL OF THE CWA. LARGE-SCALE ASCENT IS SEVERELY LACKING DUE
TO THE FACT MID AND UPPER LEVEL JET ENERGY REMAINS RELEGATED TO THE
NORTHWEST OF OUR AREA. THIS MEANS CONVECTIVE INITIATION ACROSS OUR
AREA WILL REMAIN HEAVILY DEPENDENT UPON DIABATIC HEATING...AS WELL
AS LOCALLY ENHANCED AREAS OF LOW LEVEL FORCING NEAR CONVERGENCE
ZONES ASSOCIATED WITH THE SURFACE TROUGH AND DIFFERENTIAL HEATING
BOUNDARY. THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST 0-1KM MLCAPE
VALUES OF 2000-3000J/KG WILL BE PRESENT ACROSS THE EAST/SOUTHEASTERN
HALF OF THE CWA...WITHIN THE AXIS OF LOW LEVEL MOISTURE PLUME...AT
00Z THIS EVENING. SPC MESO-ANALYSIS SUGGESTS MLCAPE VALUES WITHIN
THE LOWEST 100MB HAVE ALREADY CLIMBED TO BETWEEN 2000 AND 2500J/KG ACROSS
OUR SOUTHEASTERN CWA...SO FORECAST DATA SEEM RIGHT ON WITH RESPECT
TO INSTABILITY. IN ADDITION...THE NAM...OPERATIONAL GFS AND EC ALSO
SUGGEST DEEP LAYER BULK SHEAR VALUES ON THE ORDER OF 30KTS WILL BE
PRESENT THIS AFTERNOON AND EVENING...WHICH IS NOT TREMENDOUS BUT
ENOUGH TO SUPPORT ROTATING UPDRAFTS. A CAPPING INVERSION SHOULD KEEP
MOST OF THE CONVECTIVE ACTIVITY AT BAY THROUGH AT LEAST
22Z...ESPECIALLY WITH THE LACK IN BROAD-SCALE ASCENT. AS DIABATIC
HEATING CONTINUES THROUGH EARLY THIS EVENING HOWEVER...IT IS CERTAINLY NOT
OUT OF THE REALM OF POSSIBILITIES THAT WE COULD SEE ISOLATED TO
PERHAPS SCATTERED CONVECTION ACROSS PORTIONS OF THE CWA...WITH THIS
ACTIVITY ALSO HAVING THE CAPABILITY TO TURN SEVERE DUE TO THE
AFOREMENTIONED INSTABILITY AND SHEAR. GIVEN ALL THIS...WENT AHEAD
AND OUTLOOKED ROUGHLY THE SOUTHEASTERN TWO-THIRDS OF THE CWA FOR
SEVERE WEATHER THIS AFTERNOON AND EVENING...PRIMARILY FOR THOSE
LOCATIONS WITHIN THE LOW LEVEL MOISTURE PLUME AND NEAR SURFACE
BOUNDARIES. CERTAINLY LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER
THREAT WITH SUCH ROBUST UPDRAFTS...ALONG WITH STRAIGHT-LINE WIND
GUSTS IN ASSOCIATION WITH OUTFLOW. IN ADDITION...WITH THE PRESENCE
OF THE SURFACE TROUGH...AND THE DIFFERENTIAL HEATING
BOUNDARY...AREAS OF LOCALLY ENHANCED HORIZONTAL VORTICITY WILL ALSO
BE SUPPORTIVE OF ISOLATED TORNADOES.

WITH BROAD-SCALE ASCENT REMAINING VERY WEAK AND LITTLE IN THE WAY OF
LOW LEVEL JET DEVELOPMENT ACROSS OUR AREA OVERNIGHT...ANY CONVECTION
THAT DOES DEVELOP THIS AFTERNOON OR EVENING SHOULD DISSIPATE BY 06Z
TONIGHT. QUIET CONDITIONS SHOULD THEN PRESENT THEMSELVES TO THE AREA
THROUGH AT LEAST LATE-AFTERNOON FRIDAY. THE NAM...OPERATIONAL GFS
AND EC ALL SUGGEST A SURFACE WARM FRONT WILL LIFT NORTHWARD ACROSS
THE CWA DURING THE DAY FRIDAY...WITH PERHAPS ENOUGH LOW LEVEL
FORCING FOR LATE AFTERNOON CONVECTION ACROSS OUR NORTH/NORTHWESTERN
CWA. LOW LEVEL MOISTURE VALUES WILL SHOULD REMAIN HIGH ACROSS MUCH
OF THE CWA FRIDAY WITH SURFACE DEW POINTS CLIMBING INTO THE 60S
THROUGH MOST LOCATIONS. THIS WILL HELP PROMOTE ANOTHER AFTERNOON OF
INCREASED INSTABILITY AND THUS THE POTENTIAL FOR SEVERE
WEATHER...PRIMARILY ACROSS OR NORTH/NORTHWEST IN THE VICINITY OF THE
SURFACE WARM FRONT.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. PRIMARY FORECAST
CONCERNS LIE WITH PRECIPITATION CHANCES.

SEE YET ANOTHER CHANCE FOR OVERNIGHT SHOWERS AND THUNDERSTORMS
ACROSS AT LEAST PORTIONS OF THE CWA...MAINLY THE NORTHERN HALF.
MODELS IN DECENT AGREEMENT SHOWING PRETTY WEAK UPPER LEVEL RIDGING
CENTERED OVER THE SRN CONUS OVERNIGHT...WITH ANOTHER WEAK MID/UPPER
LEVEL DISTURBANCE EXPECTED TO IMPACT THE REGION.  SIMILARITIES REMAIN
AS FAR AS THE SFC PATTERN GOES...AND EXPECTING TO SEE LOW PRESSURE
SET UP OVER WRN KS...WITH A FRONTAL BOUNDARY EXTENDING NORTHEAST
THROUGH WRN/CENTRAL NEB.  HAVENT NECESSARILY NEEDED THE STRONGEST
FORCING TO GET THUNDERSTORMS GOING...AND EVEN WITH A WEAK
DISTURBANCE ALONG WITH THE SFC BOUNDARY...EXPECTING THUNDERSTORMS TO
MOVE THROUGH THE REGION. BETTER CHANCES CONTINUE TO LIE ACROSS THE
NRN HALF OF THE CWA WITH SOUTHERN AREAS LOOKING TO REMAIN CAPPED BY
WARMER MID LEVEL TEMPERATURES...AND KEPT THE HIGHER POPS GOING
THERE. PLENTY OF INSTABILITY IN THE AREA...WITH THE MAIN AXIS
AFFECTING OUR SC NEB COUNTIES...AND WITH DEEP LAYER SHEAR VALUES IN
THE 25-40KT RANGE...POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS
REMAINS IN PLACE.

LOOKING TO SATURDAY...DID NOT MAKE SIGNIFICANT CHANGES TO THE
FORECAST...WITH THE MAJORITY OF /IF NOT ALL/ THE CWA EXPECTED TO BE
DRY. FRIDAY NIGHT ACTIVITY IS EXPECTED TO HAVE SHOVED OFF TO THE
EAST...LEAVING THE CWA IN A BIT OF A LULL AHEAD OF THE NEXT SYSTEM.
MODELS REMAIN IN DECENT AGREEMENT IN THE UPPER LEVELS...SHOWING A
STRONGER SYSTEM TAKING AIM ON THE PLAINS...WITH A LOW PRESSURE
SYSTEM SETTING UP OVER THE MONTANA/CANADIAN BORDER SATURDAY
MORNING.  THROUGH THE DAYTIME HOURS...THIS LOW /AND ACCOMPANYING
TROUGH AXIS EXTENDING SOUTH THROUGH THE ROCKIES/ WILL CONTINUE TO
SHIFT EAST.  THE MAIN REASON NO BIG CHANGES WERE MADE IS THAT MODELS
SHOW A MORE NOTABLE SPREAD IN SOLUTIONS AS WE GET LATER IN THE DAY
AND THROUGH EVENING/OVERNIGHT HOURS.  A STRONGER SURFACE COLD FRONT
WILL ACCOMPANY THE PASSAGE OF THIS SYSTEM...AND KEPT THE LOW POPS
GOING IN THE WEST FOR LATER IN THE DAY SATURDAY...IN CASE THE FASTER
SOLUTION /NAM/ VERIFIES...COULD SEE A BIT OF PRECIPITATION START
CREEPING IN.  THESE DIFFERENCES BECOME EVEN MORE NOTICEABLE BY
06Z...WHEN THE 12Z NAM/09Z SREF IS SHOWING THE FRONT BASICALLY 2/3RD
OF THE WAY THROUGH THE CWA...WITH THE 12Z GFS/00Z ECMWF IS BARELY
INTO THE NORTHWESTERN CORNER.  THAT CONTINUES AT 12Z WHEN THE FASTER
SOLUTIONS HAVE CLEARED THE CWA...WITH THE SLOWER SOLUTIONS ABOUT
1/2-2/3RDS THE WAY THROUGH.  LIKE FRIDAY NIGHT...THE BETTER POPS ARE
CONFINED TO THE NORTHERN HALF OF THE CWA...WITH MODELS AGAIN SHOWING
WARMER MID LEVEL TEMPS KEEPING THINGS CAPPED FOR AT LEAST PART OF
THE NIGHT.  CONCERN FOR STRONG/SEVERE WEATHER REMAINS IN PLACE...WE
SEE A STRONGER SRLY LLJ DEVELOP...DECENT DEEP LAYER SHEAR IS IN
PLACE...AND MODELS AGAIN SHOWING INCREASED INSTABILITY NOSING FROM
THE SOUTH AND EAST. SHOULD BE ANOTHER WARM DAY...WITH AFTERNOON
HIGHS BUMPED UP FEW DEGREES INTO THE MID 80S TO MID 90S...BUT WONT
BE TOTALLY SURPRISED IF ADDITIONAL UPWARD TRENDING IS NEEDED.

DO KEEP POPS GOING INTO THE DAY ON SUNDAY...WITH THE BETTER CHANCES
SHIFTING TO THE ERN HALF OF THE CWA...BUT AGAIN CONFIDENCE IN LOW
BECAUSE OF THE TIMING DIFFERENCES BETWEEN MODELS.  THESE DIFFERENCES
WITH THE TIMING OF THE FRONT IS MAKING THINGS PRETTY DIFFICULT FOR
FIGURING OUT SUNDAY...IF THE FASTER SOLUTION VERIFIES...IT WILL BE
MUCH COOLER AND PRETTY WINDY...THE SLOWER SOLUTION NOT SO MUCH.  AT
THIS POINT AM KEEPING THINGS A BLEND...BUT DID TREND WINDS UP AND
HIGHS DOWN JUST A TOUCH.

AHEAD TO DAYS 4-7...MONDAY THROUGH THURSDAY...WHILE THERE ARE
PRECIPITATION CHANCES DURING THIS TIME FRAME...THEY ARE NOT IN EVERY
POP LIKE IN THE FIRST PORTION OF THE LONG TERM PERIOD.  MODELS NOT
IN TOO BAD OF AGREEMENT WITH THE UPPER LEVEL PATTERN...WHICH SHOWS
THE CWA PRIMARILY IMPACTED BY THE TROUGH ASSOCIATED WITH THE UPPER
LEVEL LOW PRESSURE SYSTEM...WHICH IS MAKING SLOW EASTWARD PROGRESS
ALONG THE US/CAN BORDER.  EXPECTING DRY CONDITIONS SUNDAY NIGHT AND
INTO MONDAY...WITH SMALL POPS RETURNING TO THE CWA MONDAY NIGHT AND
TUESDAY AS THE TROUGH AXIS SWINGS INTO THE AREA FROM THE NORTHWEST.
KEPT PTYPE AS SHOWER TO ISOLATED THUNDER...WITH MAIN INSTABILITY
WELL SOUTH OF THE CWA...BUT CANT COMPLETELY RULE OUT A RUMBLE OF
THUNDER OR TWO TUESDAY AFTERNOON.  TUESDAY NIGHT THROUGH
THURSDAY...THE FORECAST IS DRY...WITH MODELS SHOWING SHARPER
NORTHWESTERLY FLOW/SLIGHT RIDGING DEVELOPING ACROSS THE AREA IN THE
UPPER LEVELS AS A CUT OFF LOW PRESSURE SYSTEM SETS UP OVER THE DESERT
SW AND THE ABOVE MENTIONED TROUGH DIGS FURTHER SOUTH AS IT MAKES ITS
WAY TO THE EAST COAST.

AS FAR AS TEMPERATURES GO...BETWEEN THE WEEKEND COLD FRONT AND
ANOTHER FRONT ACCOMPANYING THE UPPER LEVEL TROUGH AXIS PASSAGE MON
NIGHT/TUESDAY...HIGHS MONDAY AND TUESDAY ARE EXPECTED TO REMAIN IN
THE 60S TO PERHAPS LOW 70S. WEDNESDAY AND THURSDAY START TO SEE A
RETURN OF WARMER TEMPS TO THE REGION...AND HIGHS BOUNCING BACK INTO
THE MID 70S.

&&

.PREV DISCUSSION... /ISSUED 1220 PM CDT THU MAY 3 2012/

AVIATION...18Z KGRI TAF. IFR CEILINGS TO CONTINUE THROUGH
19Z...WITH VFR CONDITIONS EXPECTED THEREAFTER AS STRATUS
DISSIPATES ACROSS THE AREA. SURFACE WINDS WILL REMAIN LIGHT AND
VARIABLE FOR THE MOST PART BEFORE BECOMING MORE ESTABLISHED FROM
THE SOUTH/SOUTHEAST BY 14Z FRIDAY. SIGNIFICANT VISIBILITY
RESTRICTIONS ARE NOT ANTICIPATED THROUGH THE NEXT 24 HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM/AVIATION...BRYANT
LONG TERM...ADO
Hazardous weather outlook, May 3, 3:50 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
350 PM CDT THU MAY 3 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
350 PM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THROUGH MIDNIGHT...THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH
CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH CENTRAL NEBRASKA
PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM BEAVER CITY...TO
KEARNEY...TO WOLBACH. SEVERE WEATHER WILL BE POSSIBLE SHOULD
THUNDERSTORMS DEVELOP...WITH HAIL TO THE SIZE OF GOLF
BALLS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND ISOLATED
TORNADOES ALL BEING POSSIBLE. HEAVY RAINFALL MAY ALSO PROMOTE
LOCALIZED FLASH FLOODING THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND FRIDAY
EVENING ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY
ALONG AND NORTH OF A LINE FROM LEXINGTON TO GENOA. HAIL TO THE
SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH AND
ISOLATED TORNADOES WILL ALL BE POSSIBLE.

FRIDAY NIGHT THROUGH SUNDAY WILL BRING CONTINUED THUNDERSTORM
CHANCES TO THE OUTLOOK AREA.  THERE WILL BE THE POTENTIAL FOR THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...PRIMARILY ACROSS
SOUTH CENTRAL NEBRASKA DURING THE OVERNIGHT HOURS FRIDAY NIGHT AND
AGAIN SATURDAY NIGHT.  THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS
WOULD BE HAIL NEAR THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR
60 MPH.

TUESDAY WILL SEE THE RETURN OF ISOLATED THUNDERSTORMS ACROSS THE
OUTLOOK AREA...HOWEVER SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH MIDNIGHT
ACROSS NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY ALONG AND SOUTHEAST OF A LINE FROM BEAVER
CITY...TO KEARNEY...TO WOLBACH.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/ADO

In the hours before

Special weather statement, May 3, 3:11 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT THU MAY 3 2012

NEZ073-083-032045-
HARLAN NE-PHELPS NE-
311 PM CDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHELPS AND
NORTHEASTERN HARLAN COUNTIES UNTIL 345 PM CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAGAN...OR 8 MILES SOUTHEAST OF HOLDREGE...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FUNK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4050 9918 4035 9917 4035 9918 4032 9919
      4024 9940 4035 9948
TIME...MOT...LOC 2012Z 232DEG 23KT 4037 9927
Local storm report, May 3, 4:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
438 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 NW REPUBLICAN CITY    40.15N 99.29W
05/03/2012  E2.75 INCH       HARLAN             NE   PUBLIC

&&

GUERRERO
Local storm report, May 3, 4:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
450 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             5 NW REPUBLICAN CITY    40.15N 99.29W
05/03/2012  E1.00 INCH       HARLAN             NE   PUBLIC

&&

GUERRERO
Local storm report, May 3, 4:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
451 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             2 N REPUBLICAN CITY     40.13N 99.22W
05/03/2012  E1.25 INCH       HARLAN             NE   PUBLIC

            HAIL...SLIGHTLY BIGGER THAN QUARTERS...ONGOING 2 MILES
            NORTH OF REPUBLICAN CITY.

&&

BRYANT
Local storm report, May 3, 5:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
508 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             REPUBLICAN CITY         40.10N 99.22W
05/03/2012  E1.75 INCH       HARLAN             NE   FIRE DEPT/RESCUE

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:15 PM CDTSpecial Weather StatementGIDNance30 min
May 2, 7:21 PM CDTSpecial Weather StatementGIDHoward24 min
May 2, 7:24 PM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick36 min
May 2, 7:37 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance38 min
May 2, 8:03 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls, Webster42 min
May 2, 8:05 PM CDTSevere Thunderstorm WarningGIDBuffalo40 min
May 2, 8:14 PM CDTSevere Thunderstorm WarningGIDNance46 min
May 2, 8:19 PM CDTSevere Thunderstorm WarningGIDHoward41 min
May 2, 8:42 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, Nuckolls, Thayer, York48 min
May 2, 8:46 PM CDTSevere Thunderstorm WarningGIDBuffalo44 min
May 2, 8:49 PM CDTTornado WarningGIDClay, Nuckolls, Thayer26 min
May 2, 8:54 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance36 min
May 2, 9:09 PM CDTSpecial Weather StatementGIDYork36 min
May 2, 9:25 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer50 min
May 2, 9:29 PM CDTSpecial Weather StatementGIDBuffalo31 min
May 2, 9:49 PM CDTTornado WarningGIDClay, Fillmore, Nuckolls41 min
May 2, 9:53 PM CDTTornado WarningGIDThayer29 min
May 2, 10:00 PM CDTAreal Flood AdvisoryGIDClay, Fillmore, Nuckolls, Thayer3 hr
May 2, 10:07 PM CDTSpecial Weather StatementGIDHamilton23 min
May 2, 10:10 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hamilton50 min
May 2, 10:13 PM CDTSevere Thunderstorm WarningGIDClay47 min
May 2, 10:17 PM CDTSevere Thunderstorm WarningGIDFillmore43 min
May 2, 10:31 PM CDTSevere Thunderstorm WarningGIDAdams, Kearney29 min
May 2, 10:40 PM CDTTornado WarningGIDFillmore35 min
May 2, 10:57 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hamilton, Kearney48 min
May 2, 11:02 PM CDTSevere Thunderstorm WarningGIDFillmore43 min
May 2, 11:22 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, York23 min
May 2, 11:37 PM CDTFlash Flood WarningGIDClay6 hr
May 2, 11:42 PM CDTSevere Thunderstorm WarningGIDFillmore33 min
May 2, 11:42 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hamilton48 min
May 2, 11:53 PM CDTSevere Thunderstorm WarningGIDAdams, Hall, Hamilton26 min
May 3, 12:10 AM CDTSevere Thunderstorm WarningGIDAdams, Clay50 min
May 3, 12:15 AM CDTSevere Thunderstorm WarningGIDFillmore45 min
May 3, 12:43 AM CDTSevere Thunderstorm WarningGIDClay, Nuckolls47 min
May 3, 12:51 AM CDTSevere Thunderstorm WarningGIDAdams, Clay39 min
May 3, 1:15 AM CDTFlash Flood WarningGIDFillmore6 hr
May 3, 1:26 AM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Webster49 min
May 3, 1:47 AM CDTSevere Thunderstorm WarningGIDAdams, Clay28 min
May 3, 3:59 AM CDTSpecial Weather StatementGIDAdams46 min
May 3, 4:14 AM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster46 min
May 3, 4:59 AM CDTSevere Thunderstorm WarningGIDAdams, Clay, Kearney, Webster46 min
May 3, 5:28 AM CDTSevere Thunderstorm WarningGIDClay, Nuckolls47 min
May 3, 5:56 AM CDTSevere Thunderstorm WarningGIDFillmore34 min
May 3, 7:00 AM CDTAreal Flood WarningGIDClay, Fillmore5 hr
May 3, 3:11 PM CDTSpecial Weather StatementGIDPhelps34 min
May 3, 3:17 PM CDTSevere Thunderstorm WarningGIDHarlan, Kearney, Phelps28 min
May 3, 3:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan47 min
May 3, 4:12 PM CDTSevere Thunderstorm WarningGIDHarlan33 min
May 3, 4:32 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan43 min
May 3, 5:17 PM CDTSevere Thunderstorm WarningGIDHarlan28 min
May 3, 6:33 PM CDTSpecial Weather StatementGIDHoward27 min
May 3, 6:56 PM CDTSpecial Weather StatementGIDNance49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.